MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V441M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus employee reported on behalf of the customer that the single use 3-lumen needle knife v was stuck in the evis lucera duodenovideoscope channel and came off during an unknown procedure.Needle knife dropped inside the patient¿s body.Nothing was left inside the patient as the broken parts were retrieved from the patient.No clinical impact and procedure completed with the same scope.No delay was reported.No patient harm was reported.The following 2 patient identifiers for below 2 olympus devices that were involved during a single event.1) patient identifier # (b)(6), single use 3-lumen needle knife v, model: kd-v441m; serial number- unknown (this report).2) patient identifier # (b)(6), evis lucera duodenovideoscope, model tjf-260v; serial number- (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported defect (knife wire fell off requiring retrieval) occurred because an excessive bending force was applied to the knife wire.This may have caused the cutting wire to break.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not move the slider rapidly.This could damage the instrument.Do not insert the instrument into the endoscope unless you have a clear endoscopic field of view.If you cannot see the distal end of the insertion portion in the endoscopic field of view or in x-ray images, do not use it.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It may also damage the endoscope and/or instrument.Do not insert the instrument into the endoscope while the cutting knife is extended.Otherwise, the distal end of the insertion portion may extend from the distal end of the endoscope abruptly, which could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.Do not force the instrument if resistance to insertion is encountered.Reduce the angulation or lower the forceps elevator of the endoscope until the instrument passes smoothly.Forced insertion could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ this supplemental report includes a correction to h6 code (type of investigation).Code ¿10¿ has been corrected to code ¿4114," since the subject device was not returned to olympus for evaluation.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18466547
Report Number9614641-2024-00036
Device Sequence Number16922876
Product Code KNS
UDI-Device Identifier04953170382703
UDI-Public04953170382703
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V441M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUODENOVIDEOSCOPE, MODEL TJF-260V, SN-(B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown